Israel Journal of Mathematics

, Volume 207, Issue 2, pp 793–834 | Cite as

Local mean dimension of ASD moduli spaces over the cylinder



We study an infinite-dimensional ASD moduli space over the cylinder. Our main result is the formula of its local mean dimension. A key ingredient of the argument is the notion of non-degenerate ASD connections. We develop their deformation theory and show that there exist sufficiently many non-degenerate ASD connections by using the method of gluing infinitely many instantons.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    S. Angenent, The shadowing lemma for elliptic PDE, in Dynamics of Infinite-dimensional Systems (Lisbon, 1986), Nato Advanced Science Institutes Series F: Computer and Systems Sciences, Vol. 37, Springer, Berlin, 1987, pp. 7–22.CrossRefGoogle Scholar
  2. [2]
    M. F. Atiyah, Elliptic operators, discrete groups, and von Neumann algebras, in Colloque Analyse et Topologie en l’Honneur de Henri Cartan (Orsay, 1974), Astérisque, Vol. 32-33, Société Mathématique de France, Paris, 1976, pp. 43–72.Google Scholar
  3. [3]
    M. F. Atiyah, N. J. Hitchin and I. M. Singer, Self-duality in four-dimensional Riemannian geometry, Proceedings of the Royal Society of London. Series A. Mathematical, Physical and Engineering Sciences 362 (1978), 425–461.MATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    A. A. Belavin, A. M. Polyakov, A. S. Schwartz and Y. S. Tyupkin, Pseudo-particle solutions of the Yang-Mills equations, Physics Letters 59 (1975), 85–87.MathSciNetCrossRefGoogle Scholar
  5. [5]
    R. Brody, Compact manifolds and hyperbolicity, Transactions of the American Mathematical Society 235 (1978), 213–219.MATHMathSciNetGoogle Scholar
  6. [6]
    S. K. Donaldson, Floer Homology Groups in Yang-Mills Theory, Cambridge Tracts in Mathematics, Vol. 147, Cambridge University Press, Cambridge, 2002.MATHCrossRefGoogle Scholar
  7. [7]
    S. K. Donaldson and P. B. Kronheimer, The Geometry of Four-manifolds, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1990.MATHGoogle Scholar
  8. [8]
    A. Eremenko, Normal holomorphic curves from parabolic regions to projective spaces, preprint, Purdue University (1998), arXiv: 0710.1281.Google Scholar
  9. [9]
    D. S. Freed and K. K. Uhlenbeck, Instantons and Four-manifolds, Mathematical Sciences Research Institute Publications, Vol. 1, Springer-Verlag, New York, 1991.Google Scholar
  10. [10]
    D. Gilbarg and N. S. Trudinger, Elliptic Partial dDifferential Equations of Second Order, Classics in Mathematics, Springer-Verlag, Berlin, 2001.Google Scholar
  11. [11]
    A. Gournay, Dimension moyenne et espaces d’applications pseudo-holomorphes, thesis, Département de Mathématiques d’Orsay, 2008.Google Scholar
  12. [12]
    A. Gournay, Complex surfaces and interpolation on pseudo-holomorphic cylinder, arXiv: 1006.1775.Google Scholar
  13. [13]
    A. Gournay, Widths ofp balls, Houston Journal of Mathematics 37 (2011), 1227–1248.MATHMathSciNetGoogle Scholar
  14. [14]
    M. Gromov, Topological invariants of dynamical systems and spaces of holomorphic maps: I, Mathematical Physics, Analysis and Geomery 2 (1999), 323–415.MATHMathSciNetCrossRefGoogle Scholar
  15. [15]
    E. Lindenstrauss, Mean dimension, small entropy factors and an embedding theorem, Institut des Hautes Études Scientifiques. Publications Mathématiques 89 (1999), 227–262.MATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    E. Lindenstrauss and B. Weiss, Mean topological dimension, Israel Journal of Mathematics 115 (2000), 1–24.MATHMathSciNetCrossRefGoogle Scholar
  17. [17]
    M. Macrì, M. Nolasco and T. Ricciardi, Asymptotics for selfdual vortices on the torus and on the plane: a gluing technique, SIAM Journal on Mathematical Analysis 37 (2005), 1–16.MATHMathSciNetCrossRefGoogle Scholar
  18. [18]
    S. Matsuo and M. Tsukamoto, Instanton approximation, periodic ASD connections, and mean dimension, Journal of Functional Analysis 260 (2011), 1369–1427.MATHMathSciNetCrossRefGoogle Scholar
  19. [19]
    S. Matsuo and M. Tsukamoto, Brody curves and mean dimension, Journal of the American Mathematical Society 28 (2015), 159–182.MATHMathSciNetCrossRefGoogle Scholar
  20. [20]
    C. H. Taubes, Self-dual Yang-Mills connections on non-self-dual 4-manifolds, Journal of Differential Geometry 17 (1982), 139–170.MATHMathSciNetGoogle Scholar
  21. [21]
    M. Tsukamoto, Gluing an infinite number of instantons, Nagoya Mathematical Journal 188 (2007), 107–131.MATHMathSciNetGoogle Scholar
  22. [22]
    M. Tsukamoto, Moduli space of Brody curves, energy and mean dimension, Nagoya Mathematical Journal 192 (2008), 27–58.MATHMathSciNetGoogle Scholar
  23. [23]
    M. Tsukamoto, Gauge theory on infinite connected sum and mean dimension, Mathematical Physics, Analysis and Geometry 12 (2009), 325–380.MATHMathSciNetCrossRefGoogle Scholar
  24. [24]
    M. Tsukamoto, Deformation of Brody curves and mean dimension, Ergodic Theory & Dynamical Systems 29 (2009), 1641–1657.MATHMathSciNetCrossRefGoogle Scholar
  25. [25]
    M. Tsukamoto, Sharp lower bound on the curvatures of ASD connections over the cylinder, Journal of the Mathematical Society of Japan 66 (2014), 951–956.MATHMathSciNetCrossRefGoogle Scholar
  26. [26]
    K. K. Uhlenbeck, Connections with L p bounds on curvature, Communicaations in Mathematical Physics 83 (1982), 31–42.MATHMathSciNetCrossRefGoogle Scholar
  27. [27]
    K. Wehrheim, Uhlenbeck compactness, EMS Series of Lectures in Mathematics, European Mathematical Society, Zürich, 2004.MATHCrossRefGoogle Scholar
  28. [28]
    K. Yosida, On a class of meromorphic functions, Proceedings of the Physico-Mathematical Society of Japan 16 (1934), 227–235.Google Scholar

Copyright information

© Hebrew University of Jerusalem 2015

Authors and Affiliations

  1. 1.Department of MathematicsOsaka UniversityToyonaka, OsakaJapan
  2. 2.Department of MathematicsKyoto UniversityKyotoJapan

Personalised recommendations